Alert archive / Alabama / Wind Advisories in 2010
Wind Advisory 18, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Nov 16, 2010, 5:47 AM CST for 39 counties in Alabama. It took effect at Nov 16, 2010, 8:32 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2010, 5:47 AM CST (11:47 UTC)
- In effect from
- Nov 16, 2010, 8:32 AM CST
- Expired
- Nov 16, 2010, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.8 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 398 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
219 WWUS74 KBMX 161147 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 547 AM CST TUE NOV 16 2010 ...BREEZY CONDITIONS DEVELOPING TODAY... ALZ011>015-017>050-170000- /O.NEW.KBMX.WI.Y.0018.101116T1600Z-101117T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 547 AM CST TUE NOV 16 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. A DEEPENING LOW PRESSURE SYSTEM MOVING ACROSS NORTHWEST ALABAMA THIS MORNING WILL PRODUCE GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH. THE WINDS WILL DIMINISH BY SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
694 WWUS74 KBMX 161432 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 832 AM CST TUE NOV 16 2010 ...BREEZY CONDITIONS EXPECTED TODAY... ALZ011>015-017>050-170000- /O.EXT.KBMX.WI.Y.0018.101116T1432Z-101117T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE... LIVINGSTON...EUTAW...GREENSBORO...MOUNDVILLE...MARION... CENTREVILLE...CLANTON...ROCKFORD...ALEXANDER CITY...DADEVILLE... VALLEY...LANETT...LAFAYETTE...DEMOPOLIS...LINDEN...SELMA... PRATTVILLE...FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE... MONTGOMERY...TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA... PHENIX CITY...TROY...EUFAULA 832 AM CST TUE NOV 16 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS EVENING. BREEZY CONDITIONS ARE ANTICIPATED ACROSS ALL OF CENTRAL ALABAMA TODAY. SUSTAINED WINDS WILL RANGE FROM 15 TO 20 MPH...WITH A FEW GUSTS TO AROUND 30 MPH. SOUTH WINDS WILL EVENTUALLY SWING TO THE SOUTHWEST AFTER THE SURFACE LOW EXITS NORTH AND EAST. THE WINDS WILL DIMINISH AROUND SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 MPH AND HIGHER... OR WIND GUSTS OF 30 MPH AND HIGHER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Nov 16, 5:46 AM CST, 1 minute earlier.
Area forecast discussion, Nov 16, 5:46 AM CST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 546 AM CST TUE NOV 16 2010 .UPDATE...AVIATION DISCUSSION. && .DISCUSSION... RAIN AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS...AS THE MAIN UPPER TROUGH AND SURFACE LOW BEGIN TO SWING THROUGH THE AREA. THE SURFACE LOW WILL BE NEAR NORTHWESTERN ALABAMA BY SUNRISE AND THEN QUICKLY EXIT OUT OF THE AREA BY THE EARLY AFTERNOON. RAINFALL WILL BE MOST WIDESPREAD FROM NOW THROUGH ROUGHLY 9 AM. CURRENTLY WATCHING A DRY SLOT WORKING INTO THE SOUTHWESTERN COUNTIES WITH A LINE OF SHOWERS AND THUNDERSTORMS ACROSS THE GULF COAST. THIS LINE IS CUTTING OFF THE BULK OF THE RAIN AND EVEN THE SEVERE THREAT RIGHT NOW ACROSS THE AREA. ALTHOUGH AS THE UPPER LOW AND SURFACE SWING CLOSER TO THE AREA...THERE WILL STILL BE A POSSIBILITY FOR SOME SEVERE WEATHER...ALTHOUGH CHANCES REMAIN SLIM. AT THIS TIME THIS AREA STILL REMAINS ACROSS THE SOUTH. ONCE THE SYSTEM CLEARS OUT BY TONIGHT...TEMPERATURES WILL COOL OFF QUITE A BIT. THE ONLY CAVEAT TO THIS WOULD BE THE CLOUD COVER THAT SHOULD REDEVELOP WITH THE WRAP AROUND MOISTURE THAT WILL BE PRESENT. PAST THIS SYSTEM...DRIER CONDITIONS WILL BE ONCE AGAIN APPEAR...ALONG WITH COOL MORNINGS. TEMPERATURES WILL SLOWLY MODIFY EACH DAY AS THE WEEKEND APPROACHES. THE NEXT SYSTEM WILL IMPACT THE AREA BY THE VERY END OF THE PERIOD. EVEN THIS ACTIVITY WOULD BE ISOLATED AS IT WOULD BE AHEAD OF THE NEXT COLD FRONT THAT MAY MOVE THROUGH BY THE END OF THE WEEK. && .AVIATION...12Z TAF DISCUSSION. IFR TO MVFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS ALL TAF SITES AT LEAST THROUGH THE NEXT 12 HOURS. EXPECT FOR CEILINGS TO BOUNCE AROUND BETWEEN THESE TWO CATEGORIES DURING THIS TIME PERIOD. VISIBILITIES WILL ALSO DO THE SAME...ESPECIALLY DURING PERIODS OF HEAVY RAIN. RAIN WILL BEGIN TO EXIT THE AREA STARTING AT AROUND 18Z FROM WEST TO EAST. WINDS WILL BECOME GUSTY DURING THE LATE MORNING AND AFTERNOON HOURS. CEILINGS WILL REMAIN AT IN THE MVFR RANGE DURING THE AFTERNOON AND QUITE POSSIBLE GOING BACK DOWN INTO IFR AFTER 00Z. FLIGHT CONDITIONS COULD BEGIN TO IMPROVE AFTER 06Z AS CLOUDS BEGIN TO LIFT. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST THROUGH THE END OF 2010. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT... BULLOCK...CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY... CLEBURNE...COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE... HALE...JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO... MARION...MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH... RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Nov 15, 8:37 PM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 837 PM CST MON NOV 15 2010 ALZ011>015-017>050-161230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 837 PM CST MON NOV 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE IS A SMALL THREAT OF AN ISOLATED TORNADO AND DAMAGING WIND AFTER 3 AM. THE POTENTIAL RISK IS GENERALLY ALONG AND SOUTH OF A LINE FROM SELMA TO ALEXANDER CITY TO LAFAYETTE. ADDITIONALLY...LOCALLY HEAVY RAIN IS ALSO POSSIBLE OVERNIGHT AS A LOW PRESSURE SYSTEM DEVELOPS AND MOVES TOWARD CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE SMALL THREATS OF AN ISOLATED TORNADO...DAMAGING WIND...AND LOCALLY HEAVY RAIN CONTINUE INTO TUESDAY MORNING UNTIL AROUND 10 AM. THE BEST CHANCE APPEARS TO BE ALONG AND SOUTH OF INTERSTATE 85... WITH EVEN SMALLER CHANCES NORTHWARD TO NEAR ASHLAND AND WEDOWEE. A LOW PRESSURE AREA WILL MOVE ACROSS CENTRAL ALABAMA ON TUESDAY CREATING BREEZY CONDITIONS. WINDS WILL BE AROUND 15 MPH WITH HIGHER GUSTS. THERE IS A SMALL CHANCE WINDS WILL REACH ADVISORY CRITERIA OF GUSTS AROUND 30 MPH. A COLDER AIRMASS WILL BE IN PLACE ACROSS CENTRAL ALABAMA FRIDAY AND SATURDAY. LOWS WILL GENERALLY BE IN THE 30S AREAWIDE. FROST DEVELOPMENT WILL BE POSSIBLE BOTH MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME NECESSARY LATE TONIGHT...AND INTO TUESDAY MORNING. 75/LINHARES
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 7:49 AM CST | Special Weather Statement | BMX | Blount, Jefferson | 41 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.